MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX REFLUX MANAGEMENT SYSTEM; ANTI-REFLUX IMPLANT
Model Number LX12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Following a laparoscopic anti-reflux procedure, a patient experienced abdominal pain to endoscopic visualization of linx device beads within the esophageal lumen on (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.Anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012 by dr.(b)(6).A hiatal hernia was repaired as part of the anti-reflux procedure.Patient reported difficulties swallowing/dysphagia after device implant.Esophagogastroduodenoscopy (egd) performed on (b)(6) 2016 showed linx device beads within the esophageal lumen.Uneventful endoscopic explant of single linx bead on (b)(6) 2016 by dr.(b)(6) at (b)(6).Physician plans to laparoscopically remove the remainder of the linx device in 3-4 months.
 
Additional Manufacturer Narrative
-update regarding removal of remainder of beads from 3-4 months to (b)(6) 2017.-device evaluation performed on single explanted bead.Device analysis conducted by torax medical engineering after product receipt.Gross analysis revealed no device anomalies atypical from an explanted device.Microscopic analysis revealed all device components and assembly exhibited normal characteristics of an explanted device.No conclusion relevant to experience determined.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced abdominal pain to endoscopic visualization of linx device beads within the esophageal lumen on (b)(6) 2016.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012 by dr.(b)(6).-a hiatal hernia was repaired as part of the anti-reflux procedure.-patient reported difficulties swallowing/dysphagia after device implant.-esophagogastroduodenoscopy (egd) performed on (b)(6) 2016 showed linx device beads within the esophageal lumen.-uneventful endoscopic explant of single linx bead on (b)(6) 2016 by dr.(b)(6) at (b)(6).-physician plans to laparoscopically remove the remainder of the linx device in (b)(6) 2017.Patient reported as doing well.
 
Additional Manufacturer Narrative
-update regarding removal of remainder of beads from 3-4 months to (b)(6) 2017.-device evaluation performed on single explanted bead.Device analysis conducted by torax medical engineering after product receipt.Gross analysis revealed no device anomalies atypical from an explanted device.Microscopic analysis revealed all device components and assembly exhibited normal characteristics of an explanted device.No conclusion relevant to experience determined.Esophageal dilation (b)(6) 2015, remaining device removal (b)(6) 2017, and patient status after removal.Partial device return.
 
Event or Problem Description
Following a laparoscopic anti-reflux procedure a patient experienced abdominal pain leading to endoscopic visualization of linx device beads within the esophageal lumen on 09/27/2016 resulting in device explant.The linx device was used as part of the anti-reflux procedure.-anti-reflux procedure and linx device implantation occurred without issue on (b)(6) 2012 by dr.(b)(6).-a hiatal hernia was repaired as part of the anti-reflux procedure.-patient reported difficulties swallowing/dysphagia after device implant.-patient had an esophageal dilation on (b)(6) 2015 with no resolution.-esophagogastroduodenoscopy (egd) performed on (b)(6) 2016 showed linx device beads within the esophageal lumen.-uneventful endoscopic explant of single linx bead on (b)(6) 2016 by dr.(b)(6) at (b)(6).-uneventful laparoscopic explant of the remaining 11 linx device beads on (b)(6) 2017.-patient was reported as doing well and had no complaints after removal surgery.

Brand Name
LINX REFLUX MANAGEMENT SYSTEM
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue n
shoreview MN 55126
MDR Report Key6048972
Report Number3008766073-2016-00075
Device Sequence Number360102
Product Code LEI
UDI-Device Identifier00855106005035
UDI-Public00855106005035
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/19/2014
Device Model NumberLX12
Device Lot Number2451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/29/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date11/21/2016
03/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age47 YR
Patient Weight60